JOURNAL BROWSE
Search
Advanced SearchSearch Tips
SELF-SIMILAR SOLUTIONS FOR THE 2-D BURGERS SYSTEM IN INFINITE SUBSONIC CHANNELS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
SELF-SIMILAR SOLUTIONS FOR THE 2-D BURGERS SYSTEM IN INFINITE SUBSONIC CHANNELS
Song, Kyung-Woo;
  PDF(new window)
 Abstract
We establish the existence of weak solutions in an infinite subsonic channel in the self-similar plane to the two-dimensional Burgers system. We consider a boundary value problem in a fixed domain such that a part of the domain is degenerate, and the system becomes a second order elliptic equation in the channel. The problem is motivated by the study of the weak shock reflection problem and 2-D Riemann problems. The two-dimensional Burgers system is obtained through an asymptotic reduction of the 2-D full Euler equations to study weak shock reflection by a ramp.
 Keywords
changing-type equations;degenerating quasilinear elliptic equations;self-similar solutions;2-D full Euler equations;
 Language
English
 Cited by
 References
1.
M. Brio and J. Hunter, Mach reflection for the two-dimensional Burgers equation, Physica D 60 (1992), no. 1-4, 194–207. crossref(new window)

2.
S. Canic, B. L. Keyfitz, and E. Kim, A free boundary problem for a quasi-linear degenerate elliptic equation: regular reflection of weak shocks, Comm. Pure Appl. Math. 55 (2002), no. 1, 71–92. crossref(new window)

3.
S. Canic, B. L. Keyfitz, and G. Lieberman, A proof of existence of perturbed steady transonic shocks via a free boundary problem, Comm. Pure Appl. Math. 53 (2000), no. 4, 484–511. crossref(new window)

4.
S. Canic and E. Kim, A class of quasilinear degenerate elliptic problems, J. Differential Equations 189 (2003), no. 1 , 71–98. crossref(new window)

5.
L. Evans, Weak Convergence Methods for Nonlinear Partial Differential Equations, CBMS Regional Conference Series in Mathematics, 74. Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1990.

6.
C. S. Morawetz, Potential theory for regular and Mach reflection of a shock at a wedge, Comm. Pure Appl. Math. 47 (1994), no. 5, 593–624. crossref(new window)

7.
K. Song, A pressure-gradient system on non-smooth domains, Comm. Partial Differential Equations 28 (2003), no. 1-2, 199–221. crossref(new window)

8.
E. Tabak and R. Rosales, Focusing of weak shock waves and the von Neumann paradox of oblique shock reflection, Phys. Fluids A 60 (1994), no. 5, 1874–1892. crossref(new window)

9.
Y. Zheng, Existence of solutions to the transonic pressure-gradient equations of the compressible Euler equations in elliptic regions, Comm. Partial Differential Equations 22 (1997), no. 11-12, 1849–1868. crossref(new window)

10.
Y. Zheng, Two-dimensional Riemann problems for systems of conservation laws, Birkhauser, 2001.